MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)
Model Number IPN917215
Medical Device Problem Codes Break (1069); Defective Device (2588); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "when the nurse was using the device to remove a staple, the device snapped the staple in half and the staple flew upwards and hit the nurse on the cheek.The remaining half of the staple was removed from the patient with nil harm caused".No further information is available.

Brand Name
WECKSTAT STAPLE EXTRACTOR 12/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key22719038
Report Number3003898360-2025-00614
Device Sequence Number9627868
Product Code QQS
UDI-Device Identifier14026704631763
UDI-Public(01)14026704631763(11)240920(17)290919(10)73J2400598(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917215
Device Catalogue Number525980
Device Lot Number73J2400598
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown